Rapid-Onset Diabetes Described With Anti-PD-1 Treatment

This article originally appeared here.
Share this content:
Rapid-Onset Diabetes Described With Anti-PD-1 Treatment
Rapid-Onset Diabetes Described With Anti-PD-1 Treatment

MONDAY, April 25, 2016 (HealthDay News) -- In a case report published online April 11 in the Journal of Diabetes Investigation, researchers document rapid-onset insulin-dependent diabetes in an Asian patient undergoing treatment with anti-programmed cell death-1 (anti-PD-1) therapy.

Masahide Okamoto, from Oita University in Japan, and colleagues describe the case of a 55-year-old euglycemic woman receiving nivolumab for malignant melanoma who developed insulin-dependent diabetes.

The authors note that the patient showed abrupt onset of ketonuria and elevated plasma glucose (580 mg/dL) and hemoglobin A1c (7.0 percent) after receiving nivolumab. Serum C-peptide levels fell below the limit of detection over the next two weeks. Islet autoantibodies were negative and a human leukocyte antigen (HLA) haplotype associated with type 1 diabetes was displayed by the patient.

"Anti-PD-1 therapy can cause rapid onset of insulin-dependent diabetes, possibly due to inappropriate activation of T cells. HLA haplotypes might be related to the onset of this disease," the authors write. "Physicians should be aware of this serious adverse event and conduct routine blood glucose testing during anti-PD-1 therapy."

Abstract
Full Text

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease



Sign up for myCME e-newsletters




More in Home

Some California Mosquitoes Can Carry Zika Virus

Some California Mosquitoes Can Carry Zika Virus

Aedes aegypti mosquitoes found to transmit Zika virus

Periodontal Inflammation a Risk With Tongue Piercing

Periodontal Inflammation a Risk With Tongue Piercing

And, two young females with tongue piercings have deep lingual infrabony lesions, periodontitis

Risk of OD Highest for First Days of Opioid  Benzodiazepine Use

Risk of OD Highest for First Days of ...

Five-fold increased risk of opioid-related overdose during first 90 days of concurrent use

is free, fast, and customized just for you!




Already a member?

Sign In Now »